Addiction Survivors

Notices

Reply
Unread 10-27-2015, 12:51 AM   #1
j3783
Junior Member
 
j3783's Avatar
 
Posts: 15
Question Suboxone causin LOTS of pain!!!

I have been on Subs for about two years now and about five months ago I started having really bad pains throughout my joints. It has only gotten worse and now has spread throughout my whole body. I thought there was maybe something wrong with me, but then I did some research and found that many people have had this problem. I eventually ran into some insurance problems and had to quit my suboxone program. Iam actually ok with that because it caused me to taper down from 16mg a day to less than 4mg and I still have enough suboxone left over to last me for several months. But I have been having a lot of trouble tapering down from 4mg because of the pain. It has only gotten worse and the mornings up until mid afternoons are the worst. Which is making my tapering all the more difficult due to the time frame of which I need to function (work and daily activities). I dont know what to do about all this pain and how to taper while dealing with it. I always end up going back to taking 4mg (it seems the more I take the less pain I have). Also, it is not withdrawls either. I have been taking 4mg for severel months now. Plus, I know what withdrawls are and this is definitely not that! Anyways, I have recently gotten on medicaid and I am waiting for it to become active (which should be in a couple of weeks.) I plan on going to see a doctor about my pain problems but it wont be a suboxone specialist (there arent any around for miles, I used to have to drive 8 hours once a month for my sub script). I have no plans on getting back on subs. But Iam wondering if anyone has any advice on this situation. If they have any experience with this and what my doctor could possibly do to help. I have heard people taking anti anxiety meds to help with this issue. Not sure if I want to go that route though. Anyways, all advice is appreciated and sorry for the really long post.
j3783 is offline   Reply With Quote
Unread 10-27-2015, 06:35 AM   #2
morphing
Senior Member
 
Posts: 629
Default

Hi J3783,

I think the title of your thread might be backwards. From what you've described, it sounds like Suboxone (buprenorphine) has been alleviating your pain. It's just than now that you're tapering and taking less you aren't getting enough to cover the pain.

Buprenorphine is a pain medicine, so this makes perfect sense. I can't say exactly what the doctor will do, but basically he will need to determine the root cause of your pain and then treat it accordingly.

Keep us posted,
Morphing
morphing is offline   Reply With Quote
One User Says Thank You to morphing For This Useful Post:
Thank You (10-27-2015)
Unread 10-27-2015, 07:02 AM   #3
NancyB
Administrator
 
Posts: 25,466
Default

Hi j3783, sorry to hear about your pain, but I'm in agreement with morphing. It's not an uncommon thing to happen because people go from taking full agonist painkillers then go to bupe, another painkiller, and when tapering their pain is no longer being treated.

Buprenorphine was developed as a pain medication and used strictly for that until it was discovered because of the long halflife and partial agonist properties that it helped with addiction disorders. One thing you can try is taking 2mg twice a day. The analgesic properties of the bupe last from 4 to 6 hours and work better at lower doses because of the ceiling effect property of the medication.

Does taking aspirin, ibuprofen or acetaminophen help with the pain at all?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 10-27-2015, 11:40 AM   #4
j3783
Junior Member
 
j3783's Avatar
 
Posts: 15
Default

I take asprin, tylonol and sometimes Ibu and they do not help. The pain is absolutely crippling. And I am not sure what it is from or what the doctors can even do about it.
But, the other day I decided not to take my dose and see how I felt. And viola! The pain was still there, but no where near as bad! I felt about five times better!....... aaaaaand then the withdrawls came. And then I felt worse. Lol. And so I had to take my dose the next day. But the short time that I was off of the subs it seemed to make a difference and thats what makes me wonder if it IS just the suboxone causing me so much physical pain. I have done that severel times and each time I had similar results. Either way, I hate being on the stuff from all of the other side effects and I want to taper down but I cant because of all of the pain.
j3783 is offline   Reply With Quote
Unread 10-28-2015, 07:43 AM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi again, have you tried taking 3mg instead of 4mg to see how that works for you? Do you take it once a day?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 10-28-2015, 11:22 AM   #6
j3783
Junior Member
 
j3783's Avatar
 
Posts: 15
Default

Yes. Nancy. I actually take less than 4mg most of the time. Usually around 3mg and on some days even less than that! But the pain is constant and sometimes it helps to take a little more. Not always, but sometimes it does. I have also tried taking it twice a day as well and that doesnt seem to help so I stopped taking it at night. I have felt some slight withdrawls at night. But nothing that is too uncomfortable. So id rather not take more suboxone if i can help it. The less iam on the better.

I however, I read some threads where people were talking about spitting out the naloxone or whatever. I decided to try it yesterday and it actually seemed to help! I was really surprised. I had very little pain and felt very energized. It could have been a fluke though, or perhaps something else I did or didnt do. Iam going to try it again today and see how it goes. The only problem was that it seemed like I had to take more subs. Around 4mg or so.
j3783 is offline   Reply With Quote
Unread 10-28-2015, 11:32 AM   #7
MattC42286
Senior Member
 
Posts: 140
Default

Hi j3783 i have never had this problem but i am also young. Congrats on the taper!! How old are you if you dont mind me asking? I would definatly consult a doc if the pain is unbearable...good luck!!!
MattC42286 is offline   Reply With Quote
Unread 10-28-2015, 04:36 PM   #8
NancyB
Administrator
 
Posts: 25,466
Default

Hi j3783, spitting out the saliva usually helps people who are hypersensitive to the naloxone in the bupe/naloxone formulation. So if it helps, maybe you do have a sensitivity to it. You do have to be careful to wait until everything is dissolved.

Just curious, are you taking the Suboxone Film or the Bunavail film or other tablet?

It would be great if that helped and then hopefully you'd be able to taper down painfree.
Keep us posted when you can.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 10-29-2015, 11:48 AM   #9
j3783
Junior Member
 
j3783's Avatar
 
Posts: 15
Default

I take the suboxone strips. And Iam thirty two. So far it seems to be helping. The pain is still there but it has seem to dull quite a bit. Although, it has only been two days since i have tried it. Hopefully day three will go well.
j3783 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 09:57 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors